Alert archive / South Dakota / Wind Advisories in 2025
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 26, 2025, 2:15 AM CST for 6 counties in South Dakota. It took effect at Jan 26, 2025, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2025, 2:15 AM CST (08:15 UTC)
- In effect from
- Jan 26, 2025, 10:00 PM CST
- Expired
- Jan 27, 2025, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Aberdeen, SD
Counties Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS73 KABR 260815 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 215 AM CST Sun Jan 26 2025 SDZ007-008-011-020-021-023-261815- /O.NEW.KABR.WI.Y.0003.250127T0400Z-250127T1500Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Britton, Sisseton, Clear Lake, Webster, Watertown, and Milbank 215 AM CST Sun Jan 26 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...West to southwest winds 15 to 25 mph with gusts up to 50 mph expected. Strongest winds will be around the eastern slopes of the Sisseton Hills. * WHERE...Codington, Day, Deuel, Grant, Marshall, and Roberts Counties. * WHEN...From 10 PM this evening to 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...This includes Sisseton, Peever, down through Summit. This includes portions of I-29 that will experience a cross wind, which could impact larger vehicles, particularly those carrying empty trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MMM
5 follow-up statements
314 WWUS73 KABR 261552 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 952 AM CST Sun Jan 26 2025 SDZ007-008-011-020-021-023-270200- /O.CON.KABR.WI.Y.0003.250127T0400Z-250127T1500Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Clear Lake, Sisseton, Britton, Webster, Watertown, and Milbank 952 AM CST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Codington, Day, Deuel, Grant, Marshall, and Roberts Counties. * WHEN...From 10 PM this evening to 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...This includes Sisseton, Peever, down through Summit. This includes portions of I-29 that will experience a cross wind, which could impact larger vehicles, particularly those carrying empty trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
303 WWUS73 KABR 262032 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 232 PM CST Sun Jan 26 2025 SDZ007-008-011-020-021-023-270645- /O.CON.KABR.WI.Y.0003.250127T0400Z-250127T1500Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Clear Lake, Sisseton, Britton, Webster, Watertown, and Milbank 232 PM CST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Codington, Day, Deuel, Grant, Marshall, and Roberts Counties. * WHEN...From 10 PM this evening to 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...This includes Sisseton, Peever, down through Summit. This includes portions of I-29 that will experience a cross wind, which could impact larger vehicles, particularly those carrying empty trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
857 WWUS73 KABR 270554 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1154 PM CST Sun Jan 26 2025 SDZ007-008-011-020-021-023-271500- /O.CON.KABR.WI.Y.0003.000000T0000Z-250127T1500Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Clear Lake, Britton, Sisseton, Webster, Milbank, and Watertown 1154 PM CST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WHAT...West winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Codington, Day, Deuel, Grant, Marshall, and Roberts Counties. * WHEN...Until 9 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...This includes Sisseton, Peever, down through Summit. This includes portions of I-29 that will experience a cross wind, which could impact larger vehicles, particularly those carrying empty trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MMM
738 WWUS73 KABR 271353 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 753 AM CST Mon Jan 27 2025 SDZ007-008-011-020-021-023-271800- /O.EXT.KABR.WI.Y.0003.000000T0000Z-250127T1800Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Watertown, Webster, Milbank, Clear Lake, Sisseton, and Britton 753 AM CST Mon Jan 27 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Codington, Day, Deuel, Grant, Marshall, and Roberts Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be from Sisseton to Peever and Summit, along I-29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
859 WWUS73 KABR 271737 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1137 AM CST Mon Jan 27 2025 SDZ007-008-011-020-021-023-271845- /O.EXP.KABR.WI.Y.0003.000000T0000Z-250127T1800Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Britton, Milbank, Webster, Watertown, Sisseton, and Clear Lake 1137 AM CST Mon Jan 27 2025 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have decreased below advisory criteria. $$ Dorn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:34 PM CST, 2 hours 41 minutes earlier. Its key messages:
- Downslope conditions with winds gusting around 50 mph are possible late Sunday night into Monday morning around the eastern slopes of the Sisseton Hills, including Sisseton and portions of I-29.
- Temperatures will average 10 to 25 degrees Sunday through next Saturday.
Area forecast discussion, Jan 25, 11:34 PM CST, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1134 PM CST Sat Jan 25 2025 .KEY MESSAGES... - Downslope conditions with winds gusting around 50 mph are possible late Sunday night into Monday morning around the eastern slopes of the Sisseton Hills, including Sisseton and portions of I-29. - Temperatures will average 10 to 25 degrees Sunday through next Saturday. && .UPDATE... Issued at 1128 PM CST Sat Jan 25 2025 Updated discussion for the 06Z TAFs below UPDATE Issued at 507 PM CST Sat Jan 25 2025 The forecast remains on track this evening. No major changes are planned. && .SHORT TERM /THIS EVENING THROUGH SUNDAY NIGHT/... Issued at 107 PM CST Sat Jan 25 2025 At 1 PM CST, temperatures are in the teens to low 20s across the CWA. Skies are becoming mostly sunny and winds are still northwest at 15 to 25 mph with gusts up to 35 to 40 mph. Surface high pressure over the region (centered west of this CWA) will gradually slip south and east tonight, working across the central plains heading into Sunday morning. Still looks like a clear/mostly clear sky night ahead with the lightest winds (less than 15 mph) across the southwestern zones (closest to the surface high), while higher winds (15 to 20 mph) out across the northeast corner of the CWA will happen because of the pressure gradient that exists between higher pressure west/south and lower pressure north/east. Low temperatures dropping into the single digits tonight still looks like a good bet right now. Caveat: weak low level WAA is forecast to occur later tonight, so low temperatures may occur earlier in the tonight period, and then steady out or perhaps begin a gradual warming trend (at least out over and west of the Missouri River valley) after midnight cst tonight. The latest HRRR guidance suggests a weak lee-of-the-coteau downslope wind event may be able to get going toward 12Z on Sunday and persist for several hours into the day on Sunday. Low level WAA continues on Sunday into Sunday night, with the potential for a stronger downslope wind event continuing to show up in the hi-res short-term guidance. Climo is the mid to upper 20s for highs and the single digits for lows. Based on deterministic and ensemble-based temperature progs/guidance, readings on Sunday and Sunday night could end up climbing into the 30s and 40s and teens to low 20s, respectively; a good 5 to 15 degrees or more above normal. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 107 PM CST Sat Jan 25 2025 Coteau downslope winds are the main concern to open the long term, but these will be on a downward trend mid Monday morning. Otherwise, we're looking at mild temperatures Monday with westerly low level flow with the northwest flow regime still in place and the jet/storm track over the Great Lakes with weaker flow aloft overhead. A weak front comes through later Monday, now with some cooler air aloft so temperatures are not as warm potentially as expected in the last few forecast iterations as winds shift to the west northwest. Thats short lived, with another surge of milder air aloft ahead of the next shortwave that will be zipping into the Western Lakes region. That is followed by another backdoor front which stalls out in the central/western Dakotas. That again is quickly purged with a shift to southwesterly winds Thursday. Mild air aloft remains in place for Friday, with a Colorado Low type system that is starting to take form. Clusters all seem to latch onto this system, though vary in strength and location right from the get-go and trend towards weakening as it lifts east northeast to northeast. The depth of the cold air around the periphery of the system is also pretty limited and 700mb temperatures currently run warmer than the dendritic growth zone so precipitation type on the backside is highly speculative at this point. Confidence remains low as to whether we will get into the TROWAL of the system and what amounts/types of moisture we'd be looking at, but there is still a whole week between now and then for models to acquire relevant data. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1128 PM CST Sat Jan 25 2025 Terminals KABR,KATY,KPIR,KMBG VFR conditions are expected through the end of the TAF period. Winds will increase through the day with sustained speeds of 10-20kts with gusts of 25-30kts by this afternoon. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...MMM SHORT TERM...Dorn LONG TERM...Connelly AVIATION...MMM
Hazardous weather outlook, Jan 25, 11:41 AM CST, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 1141 AM CST Sat Jan 25 2025 SDZ007-008-021-023-261745- Marshall-Roberts-Grant-Deuel- 1141 AM CST Sat Jan 25 2025 This Hazardous Weather Outlook is for northeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Downslope conditions with winds gusting around 50mph are possible late Sunday night into Monday morning around the eastern slopes of the Sisseton Hills, including Sisseton and portions of I-29. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ003>006-009>011-015>020-022-033>037-045-048-051-261745- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 1141 AM CST Sat Jan 25 2025 /1041 AM MST Sat Jan 25 2025/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dorn
Nearby
Wind Advisories in South Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.